MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-210U-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "snaremaster", olympus selected "sd-210u-15" as the representative model as this was shipped the most in the area and in the study period.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifier: (b)(6).
 
Event or Problem Description
Olympus medical systems corp.(omsc) reviewed a literature titled "colorectal post-polypectomy bleeding in outpatient versus inpatient treatment: propensity score matching analysis".Literature summary objectives: delayed bleeding is the most frequent adverse event associated with endoscopic mucosal resection (emr) and hot snare polypectomy (hsp) of colorectal polyps.However, whether the incidence of delayed bleeding differs between outpatient and inpatient treatment is unknown.Therefore, in this study, we aimed to evaluate delayed bleeding rates between outpatient and inpatient endoscopic treatments and clarify the safety of outpatient treatment.Methods: we enrolled 469 patients (1077 polyps) and 420 patients (1080 polyps) in the outpatient and inpatient groups, respectively, who underwent emr or hsp for colorectal polyps at our institution between (b)(6) 2023.Using propensity score matching, we evaluated the delayed bleeding rates between the two groups.Delayed bleeding was defined as a hemorrhage requiring endoscopic hemostasis occurring within 14 days of the procedure.Results: propensity score matching created 376 (954 polyps) matched patient pairs.The median maximum diameter of polyps removed was 10 mm in both groups.Delayed bleeding rates per patients were 1.3% (5/376) in the outpatient group and 2.9% (11/376) in the inpatient group (p=0.21).In term of per polyp, early delayed bleeding (occurring within 24 hours) rates were higher in the inpatient group than outpatient group (0.2% [2/954] vs.1.1% [10/954], respectively; p=0.04).No severe bleeding requiring a transfusion occurred in either group.Incidence of delayed bleeding and time of occurrence a total of 21 patients developed delayed bleeding, with an average bleeding time of 2.6 days after treatment (range 1-6).Eight patients (53.3%) in the inpatient group developed bleeding within 1 day (early delayed bleeding), most of whom underwent endoscopic hemostasis while in the hospital.In five of these eight cases, patients were taking antithrombotic agents.Conclusions: outpatient endoscopic treatment did not increase delayed bleeding compared with inpatient treatment.Outpatient treatment would be safe and common for the removal of colorectal polyps.Type of serious adverse events/number of patients delayed bleeding - 21 patients.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20145753
Report Number9614641-2024-01773
Device Sequence Number8301331
Product Code FDI
UDI-Device Identifier04953170298424
UDI-Public04953170298424
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K902735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-210U-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown